Alert archive / Georgia / Tornado Warnings in 2023
Tornado Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jan 4, 2023, 1:02 PM EST for Pierce County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2023, 1:02 PM EST (18:02 UTC)
- Expired
- Jan 4, 2023, 1:20 PM EST
- In force
- 18 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pierce County, GA
The radar
The Moody AFB radar (KVAX), 93 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 1:09 PM EST | TORNADO | 4 Sw Bristol, GA | START POINT FOR BRISTOL (PIERCE COUNTY) TORNADO SURVEY. NWS JACKSONVILLE STORM SURVEY DETERMINED THAT AN EF-1 TORNADO TOUCHED DOWN IN PIERCE COUNTY NEAR DOGWOOD DRIVE, WITH DAMAGE CONTINUING EASTWARD NEAR THE TOWN OF BRISTOL ALONG WALKERVILLE ROAD TO THE INTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 8:36 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
603
WFUS52 KJAX 041802
TORJAX
GAC229-041830-
/O.NEW.KJAX.TO.W.0004.230104T1802Z-230104T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
102 PM EST Wed Jan 4 2023
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Pierce County in southeastern Georgia...
* Until 130 PM EST.
* At 102 PM EST, a severe thunderstorm capable of producing a tornado
was located near Jamestown, or 7 miles northwest of Blackshear,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Patterson and Bristol around 115 PM EST.
Offerman around 120 PM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
3141 8206 3137 8204 3126 8234 3138 8240
3139 8242 3140 8240 3141 8242 3142 8240
3143 8240 3143 8235 3147 8230 3149 8230
3149 8227 3153 8223
TIME...MOT...LOC 1802Z 241DEG 37KT 3138 8231
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SANDRIK3 follow-up statements
944
WWUS52 KJAX 041808
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
108 PM EST Wed Jan 4 2023
GAC229-041830-
/O.CON.KJAX.TO.W.0004.000000T0000Z-230104T1830Z/
Pierce GA-
108 PM EST Wed Jan 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR CENTRAL
PIERCE COUNTY...
At 107 PM EST, a severe thunderstorm capable of producing a tornado
was located over Bristol, or near Patterson, moving northeast at 60
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Pierce County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
3141 8206 3137 8204 3131 8221 3134 8231
3143 8235 3147 8230 3149 8230 3149 8227
3153 8223
TIME...MOT...LOC 1807Z 241DEG 51KT 3143 8220
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SANDRIK458
WWUS52 KJAX 041815
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
115 PM EST Wed Jan 4 2023
GAC229-041830-
/O.CON.KJAX.TO.W.0004.000000T0000Z-230104T1830Z/
Pierce GA-
115 PM EST Wed Jan 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR
NORTHEASTERN PIERCE COUNTY...
At 115 PM EST, a severe thunderstorm capable of producing a tornado
was located near Offerman, or near Patterson, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Offerman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
3140 8211 3139 8221 3149 8230 3149 8227
3153 8223
TIME...MOT...LOC 1815Z 241DEG 37KT 3147 8211
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SANDRIK389
WWUS52 KJAX 041820
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
120 PM EST Wed Jan 4 2023
GAC229-041829-
/O.CAN.KJAX.TO.W.0004.000000T0000Z-230104T1830Z/
Pierce GA-
120 PM EST Wed Jan 4 2023
...THE TORNADO WARNING FOR NORTHEASTERN PIERCE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect for
North Peirce County.
LAT...LON 3147 8216 3148 8209 3147 8206 3145 8205
3140 8211 3139 8221 3149 8230 3149 8227
3153 8223
TIME...MOT...LOC 1818Z 241DEG 37KT 3149 8206
$$
SANDRIKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 4, 12:56 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 4, 12:56 PM EST, 6 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1256 PM EST Wed Jan 4 2023 ...New AVIATION... .UPDATE... Issued at 950 AM EST Wed Jan 4 2023 Current updates included a tornado watch now in effect for portions of the area from about I-10 northward. For now, we have not expanded the watch further east as the convection may be weaker as it pushes further southeast as the dynamics shift further away from the local area and convection inland areas may act to temper activity further east. Nonetheless, strong convective wind gusts of 40+ mph are possible outside of the tornado watch area today, due to outflow and thunderstorm activity as it progresses further east. Stay tuned to further updates if additional statements and watches are necessary. As far as current radar trends, the hi-res guidance is reasonably good agreement showing a broken line of thunderstorms moving into our wester zones through 1 PM. The guidance suggests some rotating storms, which may be embedded in the line or in discrete cells ahead of it. The deep layer shear from the 12z sounding shows 45 kt with 0-3 KM SRH of 230. Instability is not a big question as it look like sufficient MLCAPE of about 1500 will be realized, highest across the western central parts of the area. This should be sufficient for potential supercells and bowing segments in the line to support isolated tornado and a damaging wind gust. Outside of any convection, wind gusts of around 20-35 mph will be common as the low level winds just above the surface are moderately strong at 30 kt. On the marine forecast, have opted to include the nearshore waters in exercise caution headline given the winds at 41008 but expect some slight relaxing of the winds, outside of any afternoon/evening convection. && .NEAR TERM...(through Tonight) Generally quiet and balmy (by early January standards) early this morning. A combination of strengthening south southwesterly flow and an overcast mix of mid and high clouds will limit cooling and keep low levels stirred up enough to limit fog potential this morning. The exceptions will be: along the immediate Atlantic coastline where patchy sea fog may slosh inland at times through the morning; and along the I-75 corridor where Gulf sourced sea fog will attempt to advect inland. The main weather concern today will be a line of strong to severe convection that will push eastward into the far inland areas later this morning and then press southeastward through the rest of the area this afternoon and evening. Despite overcast skies, the continued moisture advection this morning will push dewpoints into the upper 60s and near 70 ahead of the front. This will sufficiently destabilize the airmass with mixed layer instability building to around 1000-1200 j/kg. Favorable shear dynamics will combine with the instability and enhance the potential for rotating thunderstorms, which may be both embedded within the line of convection and semi-discrete just ahead of the line. An isolated tornado risk looks most favorable for areas along and north of the I-10 corridor between 10 AM and 3 PM. Low level helicity will decrease through the late afternoon as surface winds veer and shear becomes more unidirectional, which will reduce tornado risk as the line shifts south of the I-10 corridor. Though an isolated tornado risk will exist, strong to severe winds will be the primary threat with the convection as it presses through the region with 40-60 mph gusts possible. The primary prefrontal convection will weaken as presses south of I-10 amid weakening dynamics before eventually exiting to the south around 6 PM this evening with trailing stratiform in its immediate wake. A secondary line of convection will press southeastward tonight on the leading edge of the cold front but with the airmass overturned only a few, if any, storms until midnight. In addition to the convection, gusty gradient winds are expected away from the convection with peak gusts around 20-30 mph. Localized heavy rain is possible with today's convection and could lead to minor flooding but, given the drought conditions, this rainfall is welcomed and will be beneficial. Mild temps this morning will warm to the upper 70s and low 80s once again today for most of northeast FL while cloud cover and early onset of showers and storms across the Suwannee Valley and southeast GA will cap highs in the low/mid 70s. Postfrontal dry, cool air will advect in slowly and mild conditions are likely again tonight. There will be the potential for patchy fog Tonight, which may be locally dense in areas where heavy rainfall occurs this afternoon. && .SHORT TERM...(Thursday through Friday night) Thursday, base of the mid to upper level trough will slowly lift NE across the deep south, passing just north of the area Thursday night. At the surface, the cold front will cross through the area, exiting into the Atlantic waters by the afternoon with breezy westerly winds and clearing skies as surface high pressure builds in from the WNW. Westerly surface winds will back to the WSW aloft aiding slightly cooler air advection and drier, subsident air into the region, but not before mostly sunny skies area wide by the afternoon help boost temperatures above normal into the low to mid 70s with dewpoint values falling through the afternoon into the 50s and 40s helping the air feel a lot drier. Friday, the base of the mid/upper level trough will lift NE into the mid atlantic states with ridging aloft upstream moving into the central and southern plains. This will allow high pressure to shift from the lower MS valley into the deep south. The day will start with near normal lows in the low to mid 40s for most areas with upper 40s along the immediate NE FL coast. Sunny skies will be balanced by NW winds 5-10 mph delivering more cool air advection and highs will reach near normal values in the low to mid 60s. As high pressure shifts just NE of the area friday evening, clear skies and light NW flow will allow temperatures to fall quickly after sunset into the 40s to low 50s with lows bottoming out to below normal values into the 30s along and west of highway 301, with low 40s along the SE GA coast and along the St Johns river basin with mid to upper 40s over the NE FL coast as a more northerly component to the winds keep those locations more protected from the much colder continental airmass cooler temps. Some patchy frost will be possible over interior parts of SE GA. && .LONG TERM...(Saturday through Tuesday) Saturday, ridging in the mid/upper levels will be in place over the OH and TN valleys down into the Gulf coast and support high pressure at the surface over the region. This will keep sunny, dry and cool conditions over the area with a cold start to the day in the 30s and 40s rising into the mid to upper 60s for most and near 70 degrees over north central FL. Light northerly winds will turn northeasterly by the afternoon as the high shifts over to eastern NC and the outer banks. The pleasant conditions will continue on Sunday as the high shifts farther to the NE off the mid Atlantic coast with some Atlantic stratocumulus moving onshore as a weak Atlantic seabreeze produces light easterly onshore flow to the beaches with southeast to southerly winds inland. Increasing low level moisture and rising heights will bump up temperatures to above average into the low 70s over SE GA and the mid 70s over NE FL with cooler highs at the coast 65-70F. Monday, a dry cold front will drop south of the area with high pressure building to the north with winds becoming northerly. Weak low pressure will develop over the Gulf of Mexico and produce light overrunning showers late Monday into Tuesday. While the GFS and the ECMWF appear to strengthen drying behind the cold front, there should be enough short wave energy, diving over the eastern third of the US in the gulf coast, to develop some amount of overrunning precipitation late Monday through late Tuesday. Future forecasts will refine the details of this weak wave passing over the area for early next week. For now, have scattered light showers in the forecast. Temperatures will be near to above normal Monday and then near normal on Tuesday. && .AVIATION... (18Z TAFS) Issued at 1250 PM EST Wed Jan 4 2023 A line of thunderstorms continues to progress eastward over southeast GA and north FL this aftn. For the 18z TAFs, we made some minor tweaks to broaden TEMPO group a bit in time until about 21Z-22Z, and a bit longer for GNV and SGJ. IFR conditions will be possible with vsby and ceilings in showers and storms with gusts of near 30-35 kt. Sfc winds before the line will be south- southwest about 8-14 kt gusting to about 22 kt. Behind the primary line of storms this evening, some trailing stratiform light rain/showers and/or drizzle expected with occasionally low ceilings and vsby down to MVFR. With time, we believe there are likely chances of at least some IFR ceilings and potentially some LIFR late tonight and Thursday morning. Expecting improvements after 15Z-17Z time frame with VFR developing, well after the cold frontal passage, except for possible lingering low cloud at SGJ. && .AVIATION... (12Z TAFS) Issued at 613 AM EST Wed Jan 4 2023 Variable low stratus across the area with a mix of low clouds and a stream of cirrus. Not much fog to speak of except at SSI where sea fog has advected across the airfield and this will continue through around 15z with IFR to LIFR conditions continuing. For other are terminals, current VFR low clouds may briefly lower to MVFR/IFR as the stream of cirrus shifts off to the east through 13z/14z. VFR conditions are expected by 15z as a prefrontal convection to the west approaches. A line of thunderstorms will push across GNV/JAX/CRG/VQQ/SSI between 18z-21z and then across SGJ around 20- 22z. Convective wind gusts of 30-35+ knots will be possible along with a drop in vsby to MVFR/IFR. Behind the primary line of storms, trailing stratiform showers and drizzle will prevail with degraded vsby (3-5SM) through the evening with low stratus developing toward or shortly after midnight bringing another bout of IFR or potentially LIFR cigs. && .MARINE... Issued at 323 AM EST Wed Jan 4 2023 Patchy to areas of sea fog is expected again this morning ahead of a cold front which will press southeastward through the local waters Tonight. Offshore, southwesterly, winds will strengthen to Exercise Caution levels today ahead of the front with gusts to 25-30 knots offshore. Numerous showers and thunderstorms, some of which may be strong, are possible ahead of the front this afternoon and evening. Winds will relax and seas will lower Thursday through Saturday as high pressure builds from the west and then settles over the region. High pressure will shift to the north Sunday as another cold front approaches from the west. Rip Current Risk: Low to moderate risk today and a low risk Thursday. && .CLIMATE... Daily records that will be challenged today are listed below. ----------------------------------------- CLIMATE DAILY MAX HIGH MINIMUM SITE RECORD (YEAR) RECORD (YEAR) ----------------------------------------- JAX 82F (2000) 65F (2015) CRG 81F (2000) 67F (2015) GNV 82F (1974) 64F (2007) AMG 79F (1950) 62F (1974) SSI 80F (1973) 63F (2007) ----------------------------------------- && .PRELIMINARY POINT TEMPS/POPS... AMG 53 72 43 62 / 20 0 0 0 SSI 60 71 47 61 / 40 10 0 0 JAX 63 76 45 65 / 50 0 0 0 SGJ 64 76 49 64 / 60 30 0 0 GNV 62 75 45 65 / 70 10 0 0 OCF 64 76 46 66 / 80 30 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jan 4, 9:49 AM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
949 AM EST Wed Jan 4 2023
GAZ132-133-041545-
Coffee GA-Jeff Davis GA-
949 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of northeastern Coffee
and Jeff Davis Counties through 1045 AM EST...
At 947 AM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from McRae
to Fitzgerald. Movement was east at 45 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Hazlehurst, Pridgen, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Remain
alert for possible warning if storms further strengthen.
&&
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3175 8255 3173 8252 3167 8252 3167 8300
3179 8299 3178 8287 3184 8278 3185 8279
3186 8276 3192 8268 3193 8259 3196 8256
3195 8249 3195 8248 3196 8250
TIME...MOT...LOC 1447Z 260DEG 40KT 3241 8254 3207 8278 3185 8315
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SANDRIKSpecial weather statement, Jan 4, 10:46 AM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1046 AM EST Wed Jan 4 2023
GAZ132>135-041615-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
1046 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of Coffee, northwestern
Bacon, Jeff Davis and northern Appling Counties through 1115 AM
EST...
At 1046 AM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Collins to near Ocilla. Movement was east at 35 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Douglas, Baxley, Hazlehurst, Broxton, Ambrose, Graham, Plant Hatch,
Pridgen, West Green and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Remain
alert for possible warnings.
&&
LAT...LON 3193 8232 3194 8228 3190 8219 3191 8213
3189 8212 3190 8211 3186 8210 3147 8284
3148 8311 3156 8306 3161 8306 3166 8300
3174 8300 3179 8290 3178 8287 3192 8267
3196 8256 3195 8249 3197 8247
TIME...MOT...LOC 1546Z 272DEG 29KT 3215 8211 3157 8322
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SANDRIKSpecial weather statement, Jan 4, 11:25 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1125 AM EST Wed Jan 4 2023
FLZ020-021-GAZ162-163-041730-
Hamilton FL-Suwannee FL-Clinch GA-Echols GA-
1125 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of Suwannee, Hamilton,
Echols and Clinch Counties through 1230 PM EST...
At 1124 AM EST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from near
Nashville to 15 miles east of St. Marks. Movement was northeast at 20
mph.
HAZARD...Landspouts, wind gusts of 45 to 55 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Live Oak, Jasper, Homerville, Jennings, Fargo, Argyle, Statenville,
Suwannee River State Park, Suwannee Springs and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 PM EST for northern and
northeastern Florida...and southeastern Georgia. Remain alert for
possible upgrades to Severe Thunderstorm or Tornado Warnings.
&&
LAT...LON 3063 8314 3080 8313 3087 8297 3118 8297
3118 8267 3102 8259 3096 8249 3082 8250
3082 8243 3058 8242 3061 8272 3049 8273
3040 8265 3032 8280 2996 8280 2988 8289
3008 8307 3012 8323 3039 8317 3063 8327
TIME...MOT...LOC 1624Z 237DEG 18KT 3117 8320 3014 8395
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SANDRIKSpecial weather statement, Jan 4, 12:16 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1216 PM EST Wed Jan 4 2023
GAZ134-135-041745-
Bacon GA-Appling GA-
1216 PM EST Wed Jan 4 2023
...A strong thunderstorm will impact portions of central Bacon and
Appling Counties through 1245 PM EST...
At 1216 PM EST, Doppler radar was tracking a strong thunderstorm near
Baxley, moving northeast at 45 mph.
HAZARD...Wind gusts of 45 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baxley, Alma and Surrency.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM EST for southeastern
Georgia.
&&
LAT...LON 3190 8219 3190 8214 3183 8208 3182 8209
3180 8209 3180 8211 3178 8209 3177 8209
3177 8213 3168 8213 3148 8249 3162 8262
3167 8255 3167 8252 3170 8252 3192 8225
TIME...MOT...LOC 1716Z 231DEG 39KT 3170 8238
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SANDRIKLocal storm report, Jan 4, 12:30 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 2 SSW DOUGLAS 31.48N 82.87W
01/04/2023 M44 MPH COFFEE GA AWOS
AWOS STATION KDQH DOUGLAS MUNI.
&&Local storm report, Jan 4, 12:35 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1235 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL DU PONT 30.99N 82.87W
01/04/2023 E0.70 INCH CLINCH GA PUBLIC
REPORT OF DIME SIZE HAIL IN DU PONT, GA.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:49 AM EST | Special Weather Statement | JAX | Jeff Davis | 56 min |
| Jan 4, 10:46 AM EST | Special Weather Statement | JAX | Coffee, Jeff Davis | 29 min |
| Jan 4, 11:25 AM EST | Special Weather Statement | JAX | Clinch, Echols | 65 min |
| Jan 4, 11:39 AM EST | Severe Thunderstorm Warning | JAX | Echols | 36 min |
| Jan 4, 11:42 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 33 min |
| Jan 4, 12:04 PM EST | Tornado Warning | JAX | Atkinson, Clinch | 26 min |
| Jan 4, 12:14 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Echols, Ware | 46 min |
| Jan 4, 12:16 PM EST | Special Weather Statement | JAX | Appling, Bacon | 29 min |
| Jan 4, 12:29 PM EST | Tornado Warning | JAX | Atkinson, Ware | 31 min |
| Jan 4, 12:30 PM EST | Tornado Warning | JAX | Clinch | 15 min |
| Jan 4, 12:46 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 29 min |
| Jan 4, 12:51 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Pierce, Ware | 24 min |
| Jan 4, 1:11 PM EST | Severe Thunderstorm Warning | JAX | Appling, Brantley, Camden, Charlton, Glynn, Pierce and 2 more | 34 min |
| Jan 4, 1:27 PM EST | Tornado Warning | JAX | Camden, Charlton | 18 min |
| Jan 4, 1:32 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 43 min |
| Jan 4, 1:47 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton, Glynn | 28 min |
| Jan 4, 1:50 PM EST | Special Weather Statement | JAX | Glynn | 25 min |
| Jan 4, 2:01 PM EST | Tornado Warning | JAX | Camden, Glynn | 14 min |
| Jan 4, 2:12 PM EST | Tornado Warning | JAX | Camden, Glynn | 18 min |
| Jan 4, 2:17 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 28 min |
| Jan 4, 2:28 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 17 min |
| Jan 4, 2:47 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton | 28 min |
| Jan 4, 2:50 PM EST | Severe Thunderstorm Warning | JAX | Charlton | 25 min |
| Jan 4, 2:59 PM EST | Special Weather Statement | JAX | Camden | 46 min |
| Jan 4, 3:11 PM EST | Severe Thunderstorm Warning | JAX | Charlton | 49 min |
| Jan 4, 3:15 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 45 min |
Nearby
Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.